Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Feb 12, 2012, 2:41 PM EST for 5 counties in Florida. It took effect at Feb 13, 2012, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 13, 2012, 4:00 AM EST
- Expired
- Feb 13, 2012, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS72 KMLB 121941 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 241 PM EST SUN FEB 12 2012 FLZ141-122045- /O.CAN.KMLB.FZ.A.0003.120213T0900Z-120213T1400Z/ COASTAL VOLUSIA- INCLUDING THE CITY OF...DAYTONA BEACH 241 PM EST SUN FEB 12 2012 ...FREEZE WATCH FOR COASTAL VOLUSIA COUNTY TONIGHT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FREEZE WATCH. $$ FLZ041-044>046-144-131400- /O.UPG.KMLB.FZ.A.0003.120213T0900Z-120213T1400Z/ /O.NEW.KMLB.FZ.W.0005.120213T0900Z-120213T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...CLERMONT 241 PM EST SUN FEB 12 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY. * TIMING...ARCTIC HIGH PRESSURE BUILDING ACROSS THE DEEP SOUTH WILL KEEP A VERY COLD AIRMASS OVER EAST CENTRAL FLORIDA INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP SEVERAL DEGREES TO BELOW FREEZING A BEFORE SUNRISE MONDAY MORNING. URBANIZED AREAS SUCH AS ORLANDO ARE EXPECTED TO REMAIN JUST ABOVE FREEZING. * TEMPERATURE...UPPER 20S TO LOWER 30S ARE FORECAST. * IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ053-131400- /O.NEW.KMLB.FZ.W.0005.120213T0900Z-120213T1400Z/ OSCEOLA- INCLUDING THE CITIES OF...KISSIMMEE...ST CLOUD 241 PM EST SUN FEB 12 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY. * TEMPERATURE...30 TO 32 DEGREES IS FORECAST...MAINLY ACROSS WESTERN OSCEOLA COUNTY FOR ONE TO TWO HOURS BEFORE SUNRISE MONDAY. * IMPACTS...FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
412 WWUS72 KMLB 130846 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 346 AM EST MON FEB 13 2012 FLZ041-044>046-053-144-131400- /O.CON.KMLB.FZ.W.0005.120213T0900Z-120213T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...CLERMONT 346 AM EST MON FEB 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE WARNED AREA THROUGH DAYBREAK...WITH NEAR FREEZING TEMPERATURES CONTINUING THROUGH MID MORNING. * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE UPPER 20S TO LOWER 30S ACROSS MOST OF THE WARNED AREA THROUGH THE EARLY MORNING HOURS. URBANIZED AREAS SUCH AS ORLANDO ARE EXPECTED TO REMAIN JUST ABOVE FREEZING IN THE MID 30S. PATCHY FROST IS POSSIBLE ACROSS THE WARNED AREA AS WELL AND MAY CAUSE DAMAGE TO PLANTS IN AREAS THAT REMAIN JUST ABOVE FREEZING. * IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Feb 12, 10:30 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 12, 10:30 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EST SUN FEB 12 2012
.DISCUSSION...
...HAZARDOUS BOATING CONDITIONS TODAY...
...COLD TODAY/TONIGHT THEN ABOVE NORMAL TEMPS BY MIDWEEK...
VERY COLD TEMPS/WIND CHILLS THIS MORNING AS THE ARCTIC HIGH CENTERED
JUST N OF THE ARKLATEX GENERATED A STRONG COLD AIR ADVECTION
PATTERN. SVRL ARPT/COOP SITE REPORTED MORNING MIN TEMPS BLO FREEZING
PORTIONS OF LAKE/N ORANGE/N BREVARD REPORTING READINGS IN THE U20S.
ONLY SITES ALONG THE IMMEDIATE COAST S OF KFPR REMAINED ABV 40F.
STEADY NW BREEZE GENERATED WIND CHILLS BLO 30F THRU THE PREDAWN
HRS...READINGS WERE STILL IN THE U20S/M30S OVER MUCH OF CENTRAL FL
AS OF MID MORNING. THE TRUE ARCTIC PROPERTIES OF THE AIRMASS WAS
WELL REFLECTED IN THE MRNG RAOB SOUNDINGS...PW VALUES AOB 0.25"
STATEWIDE WITH THE H95-H60 LYR LARGELY ONE BIG SUBSIDENCE INVERSION.
MSUNY SKIES OVER MOST OF CENTRAL FL TODAY...EXCEPT PCLDY ARND LAKE
OKEECHOBEE AS STRONG WRLY FLOW ALOFT PULLS A MID/UPR LVL CLOUD DECK
ACRS THE GOMEX/S FL PENINSULA. NRLY SFC/LOW LVL WINDS WILL DIMINISH
THRU THE AFTN AS THE RIDGE BEGINS TO WEAKEN. EVEN SO...MAX TEMPS
WILL REMAIN IN THE 50S OVER MOST OF THE CWA.
TONIGHT...(PREV DISC)
COLD AIR WILL REMAIN IN PLACE AS THE ARCTIC SURFACE HIGH CONTINUES
EASTWARDS INTO THE DEEP SOUTH OVERNIGHT. THE BIGGEST QUESTION WILL
BE THE EXTENT OF FREEZING/NEAR FREEZING TEMPS ACROSS EAST CENTRAL
FL.
THE LOCAL PGRAD WILL LOOSEN UP IN RESPONSE TO THE MOVEMENT OF THE
SURFACE HIGH...WITH WINDS DROPPING TO LESS THAN 5 MPH OR EVEN
CALM FOR THE NORTHERN HALF OF THE CWA. THE GRADIENT SHOULD REMAIN
TIGHT ENOUGH TO MAINTAIN A LIGHT NORTHERLY WIND OVER THE CENTRAL
AND SRN CWA...WHICH IN TURN SHOULD KEEP THE AIRMASS SUFFICIENTLY
MIXED TO PREVENT A WIDESPREAD LONG DURATION FREEZE. HOWEVER
TEMPERATURES MAY STILL DROP TO AROUND FREEZING ACROSS OKEECHOBEE
AND RURAL PORTIONS OF SOUTHERN OSCEOLA COUNTY. INTERIOR MINS
AROUND 30 NW OF I-4...LOW-MID 30S ALONG AND SOUTH OF I-4. FOR THE
BREVARD AND TREASURE COASTS...MIN TEMPS DROPPING INTO THE MID-
UPPER 30S W OF I-95...UPPER 30S-LOW 40S E OF I-95.
A FREEZE WATCH REMAINS IN PLACE FOR ORANGE...LAKE...VOLUSIA...AND
SEMINOLE COUNTIES FOR TONIGHT.
&&
.AVIATION...
VFR. N/NW WINDS 10-15KTS WITH G23KTS WILL DIMINISH TO ARND 12KTS AFT
20Z THIS AFTN AS THE LCL PGRAD WEAKENS.
&&
.MARINE...
LCL BUOY OBS INDICATE SFC/BNDRY LYR WNDS HAVE DIMINISHED BLO GALE
CRITERIA THROUGH STEADY STATE SCA WINDS CONTINUE. THE LCL PGRAD
WILL LOOSEN TODAY AS A STRONG STORM SYSTEM OVER THE CANADIAN
MARITIMES LIFT INTO THE N ATLC WHILE A STRONG SFC RIDGE OVER THE
DEEP S/LWR MS VALLEY GRADUALLY WEAKENS. WHILE WINDS WILL DIMINISH
STEADILY THRU THE DAY...SEAS WILL BE COMING DOWN FROM SUCH A HIGH
LVL THAT SCA CONDITIONS WILL PREVAIL THROUGH THE AFTN. IN
ADDITION...SEAS WILL BE QUITE TREACHEROUS DUE TO THE OPPOSING NRLY
WINDS/SRLY GULF STREAM COMPONENTS. NEARSHORE SEAS 6-8FT...OFFSHORE
SEAS 9-12FT WITH DOMINANT PDS AOB 9SEC. NO CHANGES TO THE SCA...NO
SIG CHANGES TO THE MORNING FCST.
&&
.FIRE WEATHER...
EXTREMELY DRY AIRMASS OVERHEAD WITH MORNING PENINSULA SOUNDINGS
MEASURING PWAT VALUES AOB 0.25"...TRANSPORT WINDS N/NW 20-25KTS. LCL
MODELS KEEP SFC DEWPOINTS IN THE U10S/L20S N OF I-4...M/U20S ALONG
THE COAST. IN FACT...THE 14Z SFC OB FROM KLEE ALREADY HAS VERIFIED
INSTANTANEOUS RFW CRITERIA. SLIGHT ONSHORE COMPONENT WILL KEEP MIN
RH VALUES ABV 35PCT ALONG THE IMMEDIATE COAST...BUT LONG DURATIONS
OF CRITICAL RH W OF I-95 COUPLED WITH 20FT ARND 15 MPH SHOULD MAKE
RFW VERIFICATION A SLAM DUNK TODAY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN LAKE.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60
NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRASTHazardous weather outlook, Feb 12, 9:18 AM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 918 AM EST SUN FEB 12 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 918 AM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR MUCH OF THE INTERIOR OF EAST CENTRAL FLORIDA TONIGHT. DRESS WARMLY IF HEADING OUTSIDE. .RIP CURRENT IMPACT... NORTHWEST TO NORTH WINDS OF 15 TO 20 MPH WILL PRODUCE A LONGSHORE CURRENT AT AREA BEACHES. A LONGSHORE CURRENT FLOWS PARALLEL TO THE BEACH AND CAN BE STRONG ENOUGH TO KNOCK YOU OFF THE SANDBAR INTO DEEP WATER. RIP CURRENTS WILL BE MOST EVIDENT NEAR PIERS AND JETTIES. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER TRY TO SWIM DIRECTLY AGAINST CURRENTS THAT OCCUR AT THE BEACHES. .WIND AND SEA IMPACT... NORTH WINDS 20 TO 25 WILL SUBSIDE THROUGH THE MORNING TO 15 TO 20 KNOTS INTO THIS AFTERNOON. HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH THIS EVENING AS SEAS REMAIN ELEVATED AROUND 10 FEET IN THE GULF STREAM AND 6 TO 8 FEET NEARSHORE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS THROUGH THIS EVENING. IN ADDITION...THE GUSTY WINDS WILL CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS ON THE INTRACOASTAL WATERWAY AND INLAND LAKES AND RIVERS ACROSS THE REGION. MARINERS AND BOATERS ARE URGED TO REMAIN DOCKED UNLESS IT IS ABSOLUTELY NECESSARY TO VENTURE OUT ON THE ROUGH WATERS. .FIRE WEATHER IMPACT... A VERY DRY AIRMASS IN COMBINATION WITH GUSTY NORTHWEST TO NORTH WINDS WILL RESULT IN A MODERATE TO HIGH FIRE WEATHER DANGER. A RED FLAG WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COOL AND DRY AIR WILL REMAIN IN PLACE ACROSS EAST CENTRAL FLORIDA ON MONDAY...RESULTING IN A CONTINUING INCREASED FIRE WEATHER THREAT. ABOVE NORMAL TEMPERATURES ARE EXPECTED BY WEDNESDAY AND THROUGH THE REMAINDER OF THE WEEK. WINDS AND SEAS WILL REMAIN ELEVATED THROUGH EARLY MONDAY BEFORE SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:59 PM EST | Small Craft Advisory for Hazardous Seas | MLB | 12 hr |
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.